Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Feb 17, 2014, 4:23 AM MST for 10 counties in Colorado. It took effect at Feb 17, 2014, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2014, 4:23 AM MST (11:23 UTC)
- In effect from
- Feb 17, 2014, 8:00 PM MST
- Expired
- Feb 17, 2014, 12:08 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3368 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS75 KBOU 171123 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 423 AM MST MON FEB 17 2014 COZ033>036-172000- /O.NEW.KBOU.HW.A.0005.140218T0300Z-140218T1500Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 423 AM MST MON FEB 17 2014 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY MORNING. * TIMING...WINDS WILL INCREASE AGAIN THIS EVENING AND STRENGTHEN FURTHER OVERNIGHT. THE STRONG WINDS ARE EXPECTED TO DECREASE BY LATE TUESDAY MORNING. * WINDS...WEST 25 TO 45 MPH WITH GUSTS TO AROUND 80 MPH POSSIBLE ABOVE TIMBERLINE AND DOWN THROUGH THE FRONT RANGE FOOTHILLS. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES PLANNING TO TRAVEL TONIGHT OR TUESDAY MORNING SHOULD CONSIDER MOVING TRAVEL TIMES TO EITHER TODAY OR LATER TUESDAY WHEN WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BARJENBRUCH
1 follow-up statement
727 WWUS75 KBOU 171908 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1208 PM MST MON FEB 17 2014 ...PERIODS OF HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND FOOTHILLS LATE TODAY INTO TUESDAY MORNING... .A STRONG JET STREAM WILL BRING INCREASED WINDS TO THE FRONT RANGE LATER TODAY. WINDS IN THE HIGHER MOUNTAINS WILL INCREASE THIS AFTERNOON...WHILE THE WINDS IN THE FOOTHILLS WILL BE MORE VARIABLE...WITH PERIODS OF STRONG WINDS. GUSTS AS HIGH AS 80 MPH ARE EXPECTED IN EXPOSED AREAS. COZ033>036-180500- /O.UPG.KBOU.HW.A.0005.140218T0300Z-140218T1500Z/ /O.NEW.KBOU.HW.W.0011.140217T2300Z-140218T1700Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1208 PM MST MON FEB 17 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL BECOME STRONGER THIS AFTERNOON AND CONTINUE OVERNIGHT IN THE HIGHER MOUNTAINS. IN THE FOOTHILLS THERE WILL BE PERIODS OF STRONG WINDS. THE WINDS WILL DECREASE BY MIDDAY TUESDAY. * WINDS...WEST 25 TO 45 MPH WITH GUSTS TO AROUND 80 MPH ABOVE TIMBERLINE AND DOWN THROUGH THE FRONT RANGE FOOTHILLS. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES PLANNING TO TRAVEL TONIGHT OR TUESDAY MORNING SHOULD CONSIDER MOVING TRAVEL TIMES TO EITHER TODAY OR LATER TUESDAY WHEN WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ GIMMESTAD
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 16, 9:31 PM MST, 6 hours 52 minutes earlier.
Area forecast discussion, Feb 16, 9:31 PM MST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 931 PM MST SUN FEB 16 2014 .UPDATE... && .SHORT TERM...THE HIGHEST WINDS HAVE DECREASED OVER THE FAR NORTHEAST PLAINS...BUT STILL EXPECT GUSTS 30 TO 45 MPH THROUGH MIDNIGHT. HAVE ALREADY CANCELLED THE PLAINS HIGH WIND WARNING. STILL SOME SHOWERS SPILLING OUT OVER THE PLAINS SO WILL LEAVE IN THE LOW POPS ON ADJACENT PLAINS THIS EVENING. RADAR STILL SHOWING SNOW CONTINUING IN THE MOUNTAINS BUT SNOWFALL RATES WILL BE ON THE LIGHTER SIDE. WILL KEEP THE ADVISORY GOING UNTIL MIDNIGHT AS WINDS ARE STILL GUSTING 50-70 MPH OVER HIGH MOUNTAIN PASSES. EXPECT WINDS TO INCREASE AGAIN OVER THE FOOTHILLS CLOSER TO MIDNIGHT AS WATER VAPOR SHOWING THE STRONGER SUBSIDENCE JUST MOVING INTO NORTHWEST COLORADO. THE STRONG SUBSIDENCE COUPLED WITH INCREASING STABILITY WILL ALLOW WINDS TO INCREASE OVER THE FOOTHILLS. .AVIATION...OCCASIONAL GUSTY NORTHWEST WINDS AT LOCAL TERMINALS WILL SHIFT BACK MORE WESTERLY AFTER MIDNIGHT. STRONGEST WINDS WILL BE AT BJC AS MOUNTAIN WAVE DEVELOPS WITH GUSTS UP TO 45KT POSSIBLE. && .PREV DISCUSSION... /ISSUED 737 PM MST SUN FEB 16 2014/ UPDATE... SHORT TERM...DISTURBANCE IS MOVING ACROSS CWA WITH STRONG WINDS SPREADING OVER THE NORTHEAST PLAINS. ISSUED A HIGH WARNING FOR THE FAR NORTHEAST PLAINS THIS EVENING AS GUSTS UP TO 60 MPH HAVE DEVELOPED. VERY STRONG SURFACE GRADIENT HAS DEVELOPED WITH THIS FRONT WITH SPEEDS STRONGER THAN EARLIER EXPECTED. EVEN SOME SHOWERS HAVE SPREAD OVER THE URBAN CORRIDOR BUT SHOULD DIMINISH BY 9 PM. AVIATION...VERY STRONG WINDS HAVE DEVELOPED AT THE TERMINALS AS THE SHOWERS HAVE CARRIED THE STRONGER MOMENTUM WINDS DOWN TO THE SURFACE. THE STRONGEST WINDS WILL DECREASE BETWEEN 03-04Z. PREV DISCUSSION... /ISSUED 519 PM MST SUN FEB 16 2014/ UPDATE... SHORT TERM...UPDATED FORECAST TO INCLUDE A HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS TONIGHT. UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THIS EVENING AND THERE HAS EVEN BEEN SOME LIGHTNING STRIKES OVER NW COLORADO AND SOUTHERN WYOMING. MAY BE SOME EMBEDDED HEAVY SNOWFALL WITH THE CONVECTION AS IT MOVES ACROSS. MOUNTAIN ADVISORY LOOKS GOOD WITH A BURST OF HEAVY SNOW BUT THEN DECREASING QUICKLY WITH THE FAST MOVING STORM. MAY ALSO NEED TO ADD SOME POPS ACROSS LOWER ELEVATIONS NEAR THE WYOMING BORDER WITH LEADING EDGE OF CONVECTION EARLY THIS EVENING. ONCE THE WAVE MOVES THROUGH...ENVIRONMENT WILL CHANGE FROM A BORA TO A CHINOOK EVENT WITH STRONG MOUNTAIN TOP STABILITY DEVELOPING. STRONG SUBSIDENCE ALSO NOTED ON NAM/RAP QG VERTICAL VELOCITY FIELDS FROM LATER THIS EVENING THROUGH OVERNIGHT. INCREASED WIND FORECASTS WITH GUSTS UP TO 80 MPH POSSIBLE. THE WARNING WILL BE JUST FOR THE FOOTHILLS FOR NOW BUT ZONES 39 MIGHT NEED TO BE WATCHED CLOSELY IF THE WAVE SURFACES ACROSS LOWER ELEVATIONS. AVIATION...GUSTY SOUTHWEST WINDS WILL SHIFT TO MORE NORTHWEST AFTER 02Z WITH FRONTAL PASSAGE. EXPECT GUSTY NORTHWEST WINDS PASSED MIDNIGHT THEN SLOWLY MOVING BACK WESTERLY TONIGHT. BJC WILL HAVE THE STRONGEST WINDS LATER TONIGHT DUE TO MOUNTAIN WAVE CONDITIONS AT THE BASE OF THE FOOTHILLS. HAVE INCREASED WINDS AT BJC TAF TO SHOW THESE TRENDS. PREV DISCUSSION... /ISSUED 305 PM MST SUN FEB 16 2014/ SHORT TERM...SO FAR THERE HAS BEEN SOME SUN AND WARM TEMPERATURES FOR THE CWA THIS AFTERNOON. THERE MAY BE SOME VIRGA SHOWERS OVER THE HIGH MOUNTAINS RIGHT NOW...BUT THERE IS NOTHING ON OUR RADAR AND NOT A BUNCH UPSTREAM EITHER. YOU CAN MARGINALLY SEE THIS EVENING'S WEAK UPPER TROUGH ON THE WATER VAPOR PICTURES OVER UTAH RIGHT NOW. MODELS HAVE THE WESTERLY JET MAXIMUM JUST SOUTH OF THE CWA LATE THIS AFTERNOON AND EARLY EVENING. FROM 06Z THROUGH MONDAY AFTERNOON THE WESTERLY FLOW ALOFT IS WEAKER. MODELS HAVE FAIRLY STRONG UPWARD MOTION ON THE QG FIELDS FOR THE FIRST HALF OF THE THIS EVENING. STRONG SUBSIDENCE IS OVER THE FORECAST AREA BY 06Z TONIGHT. WEAKER DOWNWARD ENERGY IS PROGGED ON MONDAY. FAIRLY DECENT WEST-NORTHWESTERLY DOWNSLOPING FLOW IS EXPECTED THIS EVENING AND OVERNIGHT. LOW LEVEL TROUGHING EAST OF THE MOUNTAINS IS PROGGED ON MONDAY...WITH SOME SOUTHWESTERLY FLOW PROGGED. FOR MOISTURE...THE NAM AND GFS HAVE A FAIRLY DEEP BATCH FOR THE MOUNTAINS THIS EVENING...BUT BY 06Z IT IS RAPIDLY DECREASING. THERE IS VERY LITTLE MOISTURE PROGGED AFTER 06Z THROUGH MONDAY. MOISTURE ON THE ECMWF HAS EVEN LESS THAN THE OTHER TWO MODELS FOR THIS EVENING. THE QPF FIELDS HAVE LIMITED MEASURABLE SNOWFALL OVER THE MOUNTAINS FROM 00Z TO 06Z THIS EVENING...THEN NOTHING THROUGH MONDAY AFTERNOON. OVERALL...REAL DATA AND MODEL DATA DOES NOT LOOK TO IMPRESSIVE...BUT WILL KEEP POPS HIGH IN THE MOUNTAINS THIS EVENING BUT WILL LOWER QPF AND SNOWFALL AMOUNTS A BIT. WILL LET THE ADVISORY CONTINUE WITH THE WIND AND BLOWING SNOW IN MIND. FOR TEMPERATURES...MONDAY'S HIGHS ARE 1-3 C COOLER THAN TODAY'S HIGHS. LONG TERM...DRY WESTERLY FLOW CONTINUES THROUGH THE EARLY PART. THERE WILL BE LESS WIND...BUT STILL FAIRLY STRONG FLOW TO GENERATE WINDY CONDITIONS IN THE MOUNTAINS AND FOOTHILLS ESPECIALLY EARLY TUESDAY. A WEAK SHALLOW FRONT WILL DROP ACROSS THE PLAINS TUESDAY HOLDING THE TEMPERATURES BACK A LITTLE. NEXT TROUGH WEDNESDAY IS LOOKING LIKE IT WILL HAVE LOW AMPLITUDE...BUT STILL A BATCH OF MOISTURE AND MORE WIND FOR 18-24 HOURS. WITH THE LOW AMPLITUDE...THERE WILL ONLY BE A LITTLE COOLING...BACK INTO THE 40S TO LOWER 50S ON THE PLAINS. BETTER AGREEMENT ON A STRONGER TROUGH FOR FRIDAY OR FRIDAY NIGHT...TIMING HAS BEEN PRETTY GOOD WITH THIS SO I DID BUMP POPS UP THOUGH IT IS TRANSIENT AND THERE MAY NOT BE MUCH IN FAVOR OF SNOW ON THE PLAINS. COLDER TEMPERATURES THOUGH AFTERWARD...PROBABLY 30S. ECMWF REMAINS A BIT STRONGER WITH THIS TROUGH...WHICH WOULD LEAD TO A BIT BETTER COLD AIR ON THE PLAINS AND LONGER DURATION OF MOUNTAIN SNOW INTO THE WEEKEND...BUT STILL NOT LOOKING FAVORABLE FOR VERY MUCH SNOW ON THE PLAINS. MAIN THREAT WOULD BE EITHER A BRIEF BAND WITH THE TROUGH AXIS OR SOME JET BANDING...MAINLY FRIDAY NIGHT. AGREEMENT ON DRYING FOR SUNDAY THOUGH THERE ARE HINTS OF A SECONDARY FRONT THAT COULD KEEP TEMPERATURES DOWN. CONSENSUS TEMPERATURE FORECASTS ARE GOOD FOR THE EXTENDED PERIOD...JUST TWEAKED THE POPS UPWARD FOR THE MOST LIKELY PERIODS ESPECIALLY FOR THE MOUNTAINS. AVIATION...THERE WILL BE NO CEILING ISSUES AT DIA TONIGHT OR MONDAY. WINDS ARE ALREADY NORTHWESTERLY AND THEY MAY BE WESTERLY FOR A WHILE EARLY THIS EVENING...THEN GET BACK TO NORTHWESTERLY BY MID TO LATE EVENING AFTER THE UPPER TROUGH PASSES. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 AM MST MONDAY FOR COZ035-036. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR COZ031- 033-034. && SHORT TERM...ENTREKIN LONG TERM....GIMMESTAD AVIATION...BAKER
Hazardous weather outlook, Feb 16, 9:13 PM MST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 913 PM MST SUN FEB 16 2014 COZ030>051-180415- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 913 PM MST SUN FEB 16 2014 WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS AND THE HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS REMAIN IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TONIGHT LIGHT TO MODERATE SNOWFALL IN THE MOUNTAINS AND HIGH VALLEYS OF NORTHERN COLORADO WILL DECREASE IN BOTH COVERAGE AND INTENSITY THE REST OF THIS EVENING AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE WEST. ANY ADDITIONAL SNOW ACCUMULATION IN THE HIGH COUNTRY SHOULD BE UNDER 2 INCHES. AT THE SAME TIME...THIS INCREASINGLY STABLE AIR WILL COMBINE WITH A TIGHT PRESSURE GRADIENT AND STRONG WESTERLY FLOW ALOFT TO PRODUCE STRONG AND POTENTIALLY DAMAGING DOWNSLOPE WINDS IN THE FRONT RANGE FOOTHILLS. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WILL BECOME COMMON IN THE FOOTHILLS BEFORE MIDNIGHT...WITH GUSTS APPROACHING 80 MPH MAINLY IN HIGH WIND PRONE AREAS SUCH AS ATOP COAL CREEK CANYON AROUND WONDERVU...ALONG THE PEAK-TO-PEAK HIGHWAY BETWEEN BLACK HAWK AND NEDERLAND...AND IN THE LOWER FOOTHILLS OF BOULDER AND NORTHERN JEFFERSON COUNTIES. THESE STRONG AND GUSTY WINDS ARE NOT EXPECTED TO LAST LONG...WITH SPEEDS QUICKLY SUBSIDING TOWARDS MORNING. THE STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW WHICH MAY BRIEFLY REDUCE VISIBILITIES TO NEAR ZERO. AREAS ALONG THE BASE OF THE FOOTHILLS COULD ALSO SEE GUSTS UP TO 45 MPH OVERNIGHT...AS WELL AS A FEW LIGHT RAIN SHOWERS BEFORE MIDNIGHT. MOTORISTS IN AND NEAR THE FRONT RANGE FOOTHILLS SHOULD BE PREPARED FOR STRONG AND SUDDEN CROSS WINDS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY WITH BE DRY AND MILD. HOWEVER THERE IS STILL A CHANCE OF GUSTY WINDS IN THE MOUNTAINS AND FOOTHILLS. A CHANCE OF SNOW WILL RETURN TO THE MOUNTAINS WEDNESDAY AND CONTINUE THROUGH THE WEEKEND. OVER NORTHEAST COLORADO THERE WILL BE A SLIGHT CHANCE OF RAIN OR SNOW WEDNESDAY NIGHT AND AGAIN FRIDAY INTO SATURDAY. TEMPERATURES WILL TURN COOLER THURSDAY AND FRIDAY AND MAY BE EVEN COLDER ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF MOUNTAIN SNOW OR WIND GUSTS WOULD BE APPRECIATED. BAKER/GIMMESTAD
In the hours before
Local storm report, Feb 17, 12:42 AM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1242 AM MST MON FEB 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM NON-TSTM WND GST 2 SSE GOLD HILL 40.03N 105.40W
02/17/2014 M85.00 MPH BOULDER CO MESONET
1202 AM NON-TSTM WND GST 2 NE MORRISON 39.67N 105.15W
02/17/2014 M75.00 MPH JEFFERSON CO MESONET
1152 PM NON-TSTM WND GST 3 SW ROCKY FLATS 39.87N 105.24W
02/16/2014 M78.00 MPH JEFFERSON CO MESONET
JUNCTION HIGHWAY 93 AND HIGHWAY 72
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 8:37 PM MST | High Wind Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more | 7 hr |
| Feb 17, 12:08 PM MST | High Wind Warning | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 22 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.